Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 10, NWS Boise, ID

April 25, 201110 counties in Idaho; Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Apr 25, 2011, 3:48 AM MDT for 10 counties in Idaho; Harney County, Malheur County, Oregon. It took effect at Apr 25, 2011, 1:00 PM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 3:48 AM MDT (09:48 UTC)
In effect from
Apr 25, 2011, 1:00 PM MDT
Expired
Apr 25, 2011, 4:38 PM MDT
In force
4 hr
Issued by
NWS Boise, ID

Counties Ada County, ID, Canyon County, ID, Elmore County, ID, Gem County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Payette County, ID, Twin Falls County, ID, Washington County, ID, Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 19 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WWUS75 KBOI 250948
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
348 AM MDT MON APR 25 2011

.A VERY STRONG JET STREAM WILL BRING A POTENT WEATHER SYSTEM INTO
THE PACIFIC NORTHWEST TODAY. SURFACE WINDS IN SOUTHEAST OREGON
WILL INCREASE EARLY THIS AFTERNOON AND REMAIN FAIRLY HIGH THROUGH
THIS EVENING. A COLD FRONT WILL PASS THROUGH BETWEEN 6 PM PDT AND
9 PM PDT...SWITCHING THE WINDS TO NORTHWEST AND BEGINNING A
DECREASE IN WIND SPEED.

ORZ061-063-251800-
/O.NEW.KBOI.WI.Y.0010.110425T1900Z-110426T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
348 AM MDT MON APR 25 2011 /248 AM PDT MON APR 25 2011/

...WIND ADVISORY IN EFFECT FROM 1 PM MDT /NOON PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM MDT /NOON PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...INCREASING EARLY THIS AFTERNOON AND SUBSIDING THIS
  EVENING

* IMPACTS...FOLKS WILL NEED TO SECURE LIGHTWEIGHT ITEMS AND
  EXERCISE CAUTION DRIVING HIGH-PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$


SP
3 follow-up statements
149 
WWUS75 KBOI 251734
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1134 AM MDT MON APR 25 2011

.A VERY STRONG JET STREAM WILL BRING A POTENT WEATHER SYSTEM INTO
THE PACIFIC NORTHWEST TODAY. SURFACE WINDS IN SOUTHEAST OREGON
WILL INCREASE EARLY THIS AFTERNOON AND REMAIN FAIRLY HIGH THROUGH
THIS EVENING. A COLD FRONT WILL PASS THROUGH BETWEEN 3 PM PDT AND
6 PM PDT...SWITCHING THE WINDS TO NORTHWEST AND BEGINNING A
DECREASE IN WIND SPEED OVERNIGHT. 

ORZ061-063-260300-
/O.CON.KBOI.WI.Y.0010.110425T1900Z-110426T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
1134 AM MDT MON APR 25 2011 /1034 AM PDT MON APR 25 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING FOR HARNEY AND MALHEUR COUNTIES IN OREGON.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...INCREASING EARLY THIS AFTERNOON AND SUBSIDING THIS 
  EVENING 

* IMPACTS...FOLKS WILL NEED TO SECURE LIGHTWEIGHT ITEMS AND 
  EXERCISE CAUTION DRIVING HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
165 
WWUS75 KBOI 251934
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
134 PM MDT MON APR 25 2011

.A VERY STRONG JET STREAM WILL BRING A POTENT WEATHER SYSTEM INTO
THE PACIFIC NORTHWEST TODAY. SURFACE WINDS IN SOUTHEAST OREGON
WILL INCREASE EARLY THIS AFTERNOON AND REMAIN FAIRLY HIGH THROUGH
THIS EVENING. A COLD FRONT WILL PASS THROUGH BETWEEN 3 PM PDT AND
6 PM PDT...SWITCHING THE WINDS TO NORTHWEST AND BEGINNING A
DECREASE IN WIND SPEED OVERNIGHT.

IDZ012-014>016-029-030-ORZ064-260300-
/O.EXA.KBOI.WI.Y.0010.000000T0000Z-110426T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-LOWER TREASURE VALLEY OR-
134 PM MDT MON APR 25 2011

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY FOR THE OWYHEE...UPPER AND LOWER TREASURE VALLEY OF
IDAHO AND OREGON...SOUTHWEST HIGHLANDS...WESTERN MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT UNTIL 9 PM MDT
THIS EVENING.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH

* TIMING...INCREASING EARLY THIS AFTERNOON AND SUBSIDING THIS 
  EVENING 

* IMPACTS...FOLKS WILL NEED TO SECURE LIGHTWEIGHT ITEMS AND 
  EXERCISE CAUTION DRIVING HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

ORZ061-063-260300-
/O.CON.KBOI.WI.Y.0010.000000T0000Z-110426T0300Z/
HARNEY COUNTY-MALHEUR COUNTY-
134 PM MDT MON APR 25 2011 /1234 PM PDT MON APR 25 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING...INCREASING EARLY THIS AFTERNOON AND SUBSIDING THIS 
  EVENING 

* IMPACTS...FOLKS WILL NEED TO SECURE LIGHTWEIGHT ITEMS AND 
  EXERCISE CAUTION DRIVING HIGH-PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
426 
WWUS75 KBOI 252238
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
438 PM MDT MON APR 25 2011

IDZ012-014>016-029-030-ORZ061-063-064-252345-
/O.CAN.KBOI.WI.Y.0010.000000T0000Z-110426T0300Z/
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
438 PM MDT MON APR 25 2011 /338 PM PDT MON APR 25 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR THE TREASURE VALLEY IN IDAHO AND OREGON...WESTERN
MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS...SOUTHERN TWIN FALLS
COUNTY...HARNEY COUNTY...AND MALHEUR COUNTY. 

WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS IN ALL AREAS.  
THUNDERSTORM GUSTS MAY STILL REACH 40 MPH IN SOUTH CENTRAL IDAHO
UNTIL 6 PM MDT BUT THE MAIN EVENT HAS ENDED.

STRONGEST WINDS OCCURRED AROUND MIDDAY DURING PASSAGE OF A COLD
FRONT. SUSTAINED WINDS REACHED 30 TO 40 MPH IN HARNEY AND MALHEUR
COUNTIES. THUNDERSTORMS ALSO PRODUCED LOCAL GUSTS 40 TO 50 MPH IN
SOUTHERN IDAHO WITH REPORTS OF MINOR PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:21 AM MDT, 27 minutes earlier.

Area forecast discussion, Apr 25, 3:21 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
321 AM MDT MON APR 25 2011

.SHORT TERM...TODAY THROUGH TUESDAY...VERY STRONG JET...140+ KTS
AT 30 KFT...HEADED IN FROM OFF THE COAST OF OREGON THIS MORNING
AND IT WILL HELP SPREAD PRECIPITATION AND ACROSS THE REGION
TODAY. WE HAVE EXPANDED THE AREA OF ISOLATED THUNDERSTORMS
BASED ON THE STRENGTH OF THE JET AND ANTICIPATED DESTABILIZATION
OF THE ATMOSPHERE THIS AFTERNOON. WE HAVE INCREASED POPS FOR TODAY
BASED ON INCREASING CONFIDENCE AS THE EVENT MOVES INTO THE FIRST
PERIOD. WINDS AT THE SURFACE WILL INCREASE THIS AFTERNOON AND
EVENING...ESPECIALLY ACROSS SE OREGON. THEREFORE HAVE ISSUED A
WIND ADVISORY FOR HARNEY AND MALHEUR COUNTIES FOR 19Z TO 03Z. THIS
WILL MAINLY IMPACT THE HIGHER TERRAIN...BUT LOWER ELEVATION SITES
WILL EXCEED 30 MPH SUSTAINED AND/OR 45 MPH GUSTS FOR SEVERAL HOURS
THIS AFTERNOON. WE WILL BEGIN TO DRY OUT TONIGHT AND CONTINUE THE
TREND FOR TUESDAY. HOWEVER...ANY SHOWERS THAT DO OCCUR TUE MORNING
WILL BE SNOW...OR A MIXTURE OF RAIN AND SNOW...ALL THE WAY TO THE
VALLEY FLOORS IN THE TREASURE VALLEY. AT THIS TIME...WE DO NOT
EXPECT SUFFICIENT PRECIPITATION DURING THE COLDEST TIME OF THE
MORNING TO WARRANT A WINTER WEATHER ADVISORY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...ACTIVE WEATHER PATTERN
TO CONTINUE THROUGH MONDAY WITH EARLY SPRING/LATE WINTER WEATHER
THURSDAY AND FRIDAY. MODELS CONTINUE TO SHOW GOOD AGREEMENT AND
RUN TO RUN CONTINUITY THROUGH FRIDAY. WEAK RIDGE ON WEDNESDAY IN
RESPONSE TO A DEEP COLD CORE LOW DEVELOPING OFF THE WEST COAST.
THIS WILL ALLOW TEMPS TO WARM INTO THE LOW 60S WEDNESDAY. LOW
PRESSURE SYSTEM MOVES INLAND EARLY THURSDAY WITH THE COLDEST AIR
REACHING THE AREA ON FRIDAY. H5 HEIGHTS AND H85-H7 THICKNESS
SUGGESTS SNOW LEVELS AS LOW AS 4000 FEET. HAVE LOWER TEMPERATURES
FRIDAY BY ABOUT 5 DEGREES OVER PREVIOUS FORECAST. THE REGION
BRIEFLY DRYS OUT AND WARMS STARTING SATURDAY WITH UPPER LEVEL
RIDGE. THOUGH THIS RIDGE IS MORE AMPLIFIED THAN WEDNESDAY
RIDGE...IT/S SIGNIFICANTLY WEAKER WHEN COMPARED TO THE PREVIOUS
MODEL RUNS. MODELS HAVE COME INTO BETTER AGREEMENT WITH A LOWER
AMPLITUDE AND MORE PROGRESSIVE RIDGE MOVING EAST TO THE
CONTINENTAL DIVIDE BY SUNDAY AFTERNOON FOLLOWED BY ANOTHER CLOSED
LOW PRESSURE SYSTEM MONDAY. WITH THE BETTER MODEL AGREEMENT HAVE
ADJUSTED TEMPS CLOSER TO NORMAL NEXT WEEKEND.

&&

.AVIATION...MVFR WIDESPREAD RAIN SHOWERS INCREASING THIS MORNING
ACROSS SE OREGON MOVING INTO SW IDAHO THIS AFTERNOON. ISOLATED
THUNDERSTORMS DEVELOPING THIS AFTERNOON. GUSTY SOUTHWEST SURFACE
WINDS BY AFTERNOON TO 30 KTS ACROSS SE OREGON HIGHLANDS.
PRECIPITATION ENDING TONIGHT THOUGH LOCAL MVFR CEILINGS OBSCURING
HIGHER TERRAIN WILL CONTINUE THROUGH TUESDAY MORNING.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...WIND ADVISORY FROM 1 PM MDT /NOON PDT/ THIS AFTERNOON TO 9 PM
     MDT /8 PM PDT/ THIS EVENING ORZ061-063.
&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JS
AVIATION.....JS
Hazardous weather outlook, Apr 24, 5:47 AM MDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
547 AM MDT SUN APR 24 2011

IDZ011>016-028>030-033-ORZ061>064-251200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
547 AM MDT SUN APR 24 2011 /447 AM PDT SUN APR 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2011Wind Advisories in Oregon, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.